MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The vitrectomy cutter is not cutting.No patient injury.
 
Additional Manufacturer Narrative
Evaluation completed.One opened bl5423wv pack from lot v8319 was returned.The expiration date on the label is 2018-04-29.Visual inspection found the vitrectomy cutter tip protector was not returned.The needle was bent.The port window was in the opened position with debris visible inside.There was dried solution all over the outer needle shaft around the port opening.A functional test was performed.The inner needle binds up and stops at approximately the center of the port.The inner needle does not reach the cutting edge and cannot cut.It should be noted that a bent needle tip could contribute to poor cutting performance.The cause of the bent needle cannot be determined.

Brand Name
STELLARIS PC VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6385398
Report Number0001920664-2017-00073
Device Sequence Number42411
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)180429
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/29/2018
Device Model NumberBL5423WV
Device Lot NumberV8319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1